NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Saturday, September 24, 2016
Pharmacy and Medications
Confused about Mixed Drug Reaction
I have already posted a question. Thank you for your reply. I would like to add something to it. My question link is: http://www.netwellness.org/question.cfm/80927.htm.
In that post I suspecte the cause of my high blood pressure to be the mixture of diosmin, hesperidin, melitracen and flupenthixol.
I also have prescribed to take Nitroglycerin Paste (Oinment) for my hemorrhoids. After taking Nitroglycerin my condition have decreased dramatically. (Chest pain reduced but have extreme light headness and breathing difficulties). So I was told to discontinue nitroglycerin. Now could this be nitroglycerin mixed with all those causing high pressure.
I still have some effects of nitroglycerin left (Like lightheadness, drylips, some thime rapid
Nitroglycerin does not appear to interact with diosmin, hesperidin, melitracen and flupenthixol. No reports of interactions among these drugs were located.
Nitroglycerin use is more likely to cause a lowering of blood pressure than in increase in blood pressure.
When applying nitroglycerin paste to the skin, be careful not to use too much. Proper measuring of the dose can help to minimize side effects of the medication. Any side effects from topical use of nitroglycerin should be gone within a few hours.
Please talk with your own doctor about the symptoms you continue to have.
Carmen M Hadley, RPh, CSPI
Former Clinical Instructor
College of Pharmacy
The Ohio State University